Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 161, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 10, 1998, 4:28 AM CST for Henry County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 1998, 4:28 AM CST (10:28 UTC)
- Expired
- Nov 10, 1998, 5:00 AM CST
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henry County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 4:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WUUS1 KMLI 101029 RRA SVRMLI ILC073-101100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 428 AM CST TUE NOV 10 1998 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY ILLINOIS IN NORTHWESTERN ILLINOIS * UNTIL 500 AM CST * AT 428 AM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF KEWANEE OR 5 MILES WEST OF GERMAN CORNER MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEWANEE AROUND 435 AM CST ATKINSON AROUND 435 AM CST BRANDENBURG CORNERS AROUND 435 AM CST ANNAWAN AROUND 440 AM CST DAMAGING WINDS OVER 55 MPH AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WEISSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:14 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 10, 2:14 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 214 AM CST TUE NOV 10 1998 SURFACE LOW DEEPENING RAPIDLY AND RACING NORTHEASTWARD WITH STRONG DYNAMIC SYSTEM. PROFILERS AND VAD WINDS INDICATE 50-65KT WINDS WORKING THEIR WAY DOWN THROUGH THE LOWER LAYERS. MAIN FORECAST PROBLEMS TODAY WILL BE WIND SPEEDS AND TEMPS. 00Z MODELS ARE IN SYNC WITH EACH OTHER AND ARE ALL HANDLING THIS SYSTEM WELL. 06Z FORECAST IS RIGHT ON TARGET WITH THE POSITION OF THE SURFACE LOW AND UPPER VORT MAX. SYSTEM SHOULD EXIT RAPIDLY NORTHEAST TODAY...WITH THE SURFACE LOW CONTINUING TO DEEPEN TODAY. RESULTANT GRADIENT WINDS EXPECTED TO REACH SUSTAINED 35 TO 40 WITH GUSTS OVER 60 MPH BY MID MORNING...ESPECIALLY IN NORTHERN ZONES. HIGH WIND WARNING WILL BE NEEDED FOR ALL OF AREA TODAY. AS THE LOW PASSES...WINDS WILL SHIFT FROM SOUTHEAST TO SOUTHWEST. LOOK FOR MAXES IN THE 50 TO 55 DEGREE RANGE IN THE MORNING...WITH TEMPS FALLING DURING THE AFTERNOON. PRECIP SHOULD END WITH THE PASSAGE OF THE SURFACE TROUGH. WRAP AROUND PRECIP WILL LIKELY AFFECT NORTHERN IA TODAY BUT IS NOT EXPECTED TO BE AN ISSUE THIS FAR SOUTH. ...33... THANKS FOR THE COORDINATION DMX AND ILX. CID 52/80 DBQ J53/90 MLI 53/90 BRL 56/100
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:40 AM CST | Severe Thunderstorm Warning | DVN | Whiteside | 35 min |
| Nov 10, 5:32 AM CST | Severe Thunderstorm Warning | DVN | Putnam | 18 min |
| Nov 10, 5:32 AM CST | Severe Thunderstorm Warning | DVN | Stephenson | 18 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.